Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 134, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 7, 2002, 2:59 PM CDT for Butler County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2002, 2:59 PM CDT (19:59 UTC)
- Expired
- May 7, 2002, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Butler County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 071959 SVRPAH MOC023-072045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 259 PM CDT TUE MAY 7 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN MISSOURI * UNTIL 345 PM CDT * AT 255 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED 14 MILES WEST OF HENDRICKSON...MOVING EAST AT 45 MPH. LARGE HAIL IS LIKELY. TAKE SHELTER PREFERABLY IN A STRONG BUILDING. STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH. LAT...LON 3682 9067 3681 9025 3692 9028 3692 9068
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:07 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 7, 1:07 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 107 PM CDT TUE MAY 7 2002 HEAVY RAIN POTENTIAL IS PRIMARY CONCERN AT THIS TIME. EARLY MORNING MCS LEFT A COLD POOL AND MESOHIGH OVER THE MID MISSISSIPPI VALLEY. CONVECTION HAS BEEN REFIRING IN WARM ADVECTION REGIME ON THE BACK SIDE OF THE MESOHIGH. VISIBLE SATELLITE IMAGERY AND SFC OBS INDICATED AN OUTFLOW BOUNDARY JUST SOUTH OF A LINE FROM KDYR TO KJBR AT 17Z. ACTIVITY OVER CENTRAL MISSOURI MAY DEVELOP EASTWARD THROUGH EARLY TONIGHT AS THE OUTFLOW BOUNDARY RETURNS NORTHWARD. ON THE SYNOPTIC SCALE...A QUASI-STATIONARY FRONT WAS JUST NORTH OF INTERSTATE 70 AT MIDDAY. ETA INDICATES THIS FRONT WILL SAG SOUTHWARD OR REFORM NEAR A KSTL TO KEVV LINE LATE TONIGHT. AVN BRINGS IT SOUTH TO A SIMILAR LOCATION THIS EVENING...THEN LIFTS IT BACK NORTH OVERNIGHT. GIVEN THE UNCERTAINTY REGARDING THE MOVEMENT OF THE FRONT AND THE OUTFLOW BOUNDARY...AXIS OF HEAVIEST RAINFALL IS VERY DIFFICULT TO DETERMINE. LOCALLY HEAVY RAINFALL WILL BE MENTIONED IN THE FORECAST. WILL HOLD OFF ON A FLOOD WATCH...SINCE FLASH FLOOD GUIDANCE IS QUITE HIGH FOR MOST COUNTIES. EXCEPTION IS OVER SOUTHWEST INDIANA...WEST ACROSS THE INTERSTATE 64 CORRIDOR...WHICH WILL BE MONITORED CLOSELY OVERNIGHT. INCREASING LOW LEVEL JET...HIGH PRECIPITABLE WATER VALUES...AND A SLOW MOVING FRONTAL BOUNDARY ALL SUPPORT ISOLATED RAINFALL AMOUNTS OVER 2 INCHES. MODELS ARE IN GOOD AGREEMENT LIFTING THE FRONT WELL NORTH OF THE FORECAST AREA WEDNESDAY. ETA STILL INDICATES A CAPPED AIR MASS WILL OVERSPREAD THE REGION DURING THE AFTERNOON...WITH CONVECTIVE INHIBITION OVER 100 J/KG. EXPECT CONVECTION TO BE MAINLY IN THE MORNING WITH THE DEPARTING WARM FRONT. THE MAIN COLD FRONT WILL APPROACH FROM THE WEST WEDNESDAY NIGHT. THE FRONT IS STILL PROGGED TO CROSS MOST OF THE FORECAST AREA ON THURSDAY IN THE 12Z TO 18Z TIME FRAME...WHICH SHOULD MITIGATE THE SEVERE WEATHER THREAT. ETA IS A LITTLE SLOWER THAN THE AVN...BRINGING THE FRONT THROUGH PARTS OF WEST KENTUCKY DURING THE AFTERNOON. A SURFACE HIGH WILL BUILD IN BEHIND THE FRONT THURSDAY NIGHT...PASSING NEAR OR OVER THE FORECAST AREA ON FRIDAY. THE BREAK IN THE ACTIVE WEATHER PATTERN WILL BE SHORT LIVED...AS THE AVN IS NOW MORE PROGRESSIVE WITH THE NEXT SYSTEM FOR THE WEEKEND. RETURN FLOW DEVELOPS SATURDAY...WITH SOME WARM ADVECTION SHOWERS OR STORMS POSSIBLE. MORE SIGNIFICANT WEATHER IS POSSIBLE SUNDAY AHEAD OF ANOTHER COLD FRONT. COORDINATED WITH LSX/ILX/SDF .PAH...NONE. MY/GM
In the hours before
Special weather statement, May 7, 9:00 AM CDT, 5 hours 59 minutes before
INZ081-082-085>088-KYZ014-015-018>020-071420- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 900 AM CDT TUE MAY 7 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 247 FOR SOUTHWEST INDIANA AND NORTHWEST KENTUCKY HAS EXPIRED... THUNDERSTORMS HAVE ENDED ACROSS SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATER TODAY...BUT THE THREAT OF SEVERE WEATHER HAS ENDED FOR THIS MORNING.
Special weather statement, May 7, 1:11 PM CDT, 1 hour 48 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-080000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 111 PM CDT TUE MAY 7 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... A SLIGHT RISK OF SEVERE STORMS EXISTS TONIGHT FOR THE ENTIRE QUAD STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT WITH ANY STORMS THAT DO DEVELOP. DISCUSSION... A COLD FRONT LOCATED OVER CENTRAL ILLINOIS THIS AFTERNOON WILL SINK SOUTHWARD INTO THE QUAD STATE REGION TONIGHT. AT THE SAME TIME...STRONG AND MOIST SOUTHERLY WINDS A FEW THOUSAND FEET OFF THE SURFACE WILL CONTINUE TO INTERACT WITH THE FRONT. CONSEQUENTLY...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE SOUTHERN PLAINS THIS AFTERNOON AND EVENING. THE AREA OF STORMS SHOULD THEN MOVE EAST DURING THE NIGHT...REACHING THE QUAD STATE REGION AFTER MIDNIGHT. WIND FLOW PATTERNS ALOFT SUGGEST THE MAIN THREAT WITH THE STORMS WILL BE DAMAGING WINDS AND HAIL. IN ADDITION...LOCALLY HEAVY RAIN WILL BE POSSIBLE. THEREFORE...FLOODING COULD ALSO BE A PROBLEM...ESPECIALLY LATER TONIGHT. IN THE MEANTIME...A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BUT MOST OF THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS. SPOTTER ACTIVATION... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. OUTLOOK FOR WEDNESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...MAINLY LATER AT NIGHT...FOR AREAS ALONG AND NORTHWEST OF THE OHIO RIVER.
Local storm report, May 7, 2:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0222 PM FREEMONT MO 1.25 INCH HAIL
05/07/02 CARTER REPORTED BY FREEMONT FIRE
PROTECTIONLocal storm report, May 7, 2:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0222 PM FREEMONT MO 1.00 INCH HAIL
05/07/02 CARTER REPORTED BY FREEMONT FIRE
PROTECTIONSpecial weather statement, May 7, 2:39 PM CDT, 20 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-080000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 239 PM CDT TUE MAY 7 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... A SLIGHT RISK OF SEVERE STORMS EXISTS...MAINLY TONIGHT...FOR THE ENTIRE QUAD STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT WITH ANY STORMS THAT DO DEVELOP. HOWEVER...A FEW ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. DISCUSSION... A COLD FRONT LOCATED OVER CENTRAL ILLINOIS THIS AFTERNOON WILL SINK SOUTHWARD INTO THE QUAD STATE REGION TONIGHT. AT THE SAME TIME...STRONG AND MOIST SOUTHERLY WINDS A FEW THOUSAND FEET OFF THE SURFACE WILL CONTINUE TO INTERACT WITH THE FRONT. CONSEQUENTLY...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE SOUTHERN PLAINS THIS AFTERNOON AND EVENING. THE AREA OF STORMS SHOULD THEN MOVE EAST DURING THE NIGHT...REACHING THE QUAD STATE REGION AFTER MIDNIGHT. WIND FLOW PATTERNS ALOFT SUGGEST THE MAIN THREAT WITH THE STORMS WILL BE DAMAGING WINDS AND HAIL. IN ADDITION...LOCALLY HEAVY RAIN WILL BE POSSIBLE. THEREFORE...FLOODING COULD ALSO BE A PROBLEM...ESPECIALLY LATER TONIGHT. IN THE MEANTIME...A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...AND A FEW MAY BECOME SEVERE. SPOTTER ACTIVATION... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON INTO TONIGHT. OUTLOOK FOR WEDNESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...MAINLY LATER AT NIGHT...FOR AREAS ALONG AND NORTHWEST OF THE OHIO RIVER.
Local storm report, May 7, 2:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0253 PM ELLSINORE MO 0.50 INCH HAIL
05/07/02 CARTER REPORTED AT THE EAST
CARTER HIGH SCHOOL
0308 PM 8SW HENDRICKSON MO 1.25 INCH HAIL
05/07/02 BUTLER REPORTED BY EOCThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:59 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 46 min |
| May 7, 2:43 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 32 min |
| May 7, 3:32 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 13 min |
| May 7, 4:04 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.